# SDR CA090219011

- Difficulty date: February 18, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 6,909 hours
- Engine: Pwa JT15D4
- System (JASC): 2720 · Rudder Control System
- Part: Bellcrank
- Part number: 553312535
- Condition: Cracked
- Location: Rudder
- Part time: 6,916 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MX INS PHASE 5, VISUAL INSP OF RUDDER, FOUND PROBLEM WITH RUDDER BELLCRANK.  NOTICED PAINT THAT WAS ROUGH LOOKING AND AROUND THE WELD OF THE LOWER WELDED ON PLATE.  THE PAINT WAS CRACKED, CORROSION WAS EVIDENT THROUGH THE PAINT.  NDT WAS REQUESTED TO CHECK THE DEPTH OF CORROSION AND LOOK FOR OTHER DEFECTS IN THIS AREA.  NDT TECH CARRIED OUT INSP OF THE AREA WITH NDT TECHNIQUES AND ADVISED OF FINDINGS.  CORROSION PRESENT AND A CRACK IN THE WELD.  BELLCRANK IS A TORQUE TUBE WITH (3) PLATES AND ONE FLANGE WELDED ONTO IT.
